Hi. I got mine checked by a 2nd Doctor to be sure it was ok. She said that Mirena's can take up to 6 months to settle down properly, that cramping and spotting / bleeding is very common and nothing to worry about. If you're having pain on one side then its worth having it checked to make sure its in the right place but most likely your body is trying to ovulate - I get pain on one side just around the time that I would normally have ovulated. Mine certainly seems to be settling down more than when I first posted, though I am still taking additional progesterone tablets to top up the hormones until it settles. I'm almost finished those so in a week I will see what its like without the top up.
The only side effect (other than the initial pain) that I've noticed so far is that I have been putting on weight. This isn't a big issue for me as I was trying to put on weight anyway but I've put on 4lbs since having it put in on 9th Jan. A bit of weight gain is fine but I don't want to continue putting on weight at this rate! I'm hoping it will stabilise, but weight gain is a fairly common side effect with any hormone based contraceptive.
Hope this helps but get it checked out to be sure. If the pain gets really bad then go to the hospital.